MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG
Model Number 802001
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 11/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient got a urinary tract infection from reusing drain bags because the patient could not remember to place order.It was unknown if the device contributed to the urinary tract infection at this time and medical intervention was unknown.
 
Additional Manufacturer Narrative
The reported event was confirmed use related as the customer reused the drain bag.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.The failure was caused by the misuse of the product.A dhr review was not required because the investigation was confirmed - use related.The instructions for use were found adequate and states the following: "directions for use: 1.Wash hands.2.Remove protective cap from drainage tube and connect drainage tube adapter to catheter.3.Fasten drainage bag to bedframe near the foot of the bed.Do not allow bag to touch floor.Important: hang drainage tube in a straight fashion from bedside to drainage bag.If drainage bag is placed even with patient¿s hip, coil tubing alongside patient.Tubing should be draped over patient¿s leg.4.Check that urine is draining into bag.5.To empty bag: a.Remove outlet tube from housing.B.Release clamp and empty bag.C.When bag is empty, return clamp to closed position and replace tube in housing.Note: if specimen is required, see directions for obtaining urine sample.6.Wash hands.7.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for obtaining urine sample: 1.Kink tubing a minimum of 3 inches below sample sleeve until urine is under sample site.2.Swab surface of puncture site with antiseptic wipe.3.Insert needle (21g or smaller) through center of puncture site.Be careful to avoid puncturing opposite side of sample sleeve.4.Remove desired volume of urine.Release kink to permit flow to drainage bag.5.Send specimen to laboratory." correction- g h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
suite 200
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15916566
Report Number1018233-2022-09280
Device Sequence Number6798141
Product Code KNX
UDI-Device Identifier00801741040740
UDI-Public(01)00801741040740
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number802001
Device Catalogue Number802001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/13/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown